MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE II®, LVAS IMPLANT KIT (WITH SEALED GRAFTS); VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE II®, LVAS IMPLANT KIT (WITH SEALED GRAFTS); VENTRICULAR (ASSIST) BYPASS
Model Number 104911
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the customer submitted images of the driveline outer layer damage covered by rescue tape.The driveline seemed extremely fragile, paper thin like, and with multiple areas of small tears that required rescue tape.The images submitted showed areas that appeared to have existing areas covered by rescue tape.Log files were sent for review.The log file data showed no indications of conductor wear or damage.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: review of the submitted images confirmed the reported driveline damage.A specific cause for the damage could not be conclusively determined through this evaluation.The account submitted four images of the external driveline for review.The first three images captured twisting of the outer jacket material, as well as a portion of the driveline covered in black tape.The fourth images captured the entire external portion of the driveline with a mid-section covered in black tape, as well as black tape covering an area of the driveline above the bend relief.The submitted log file contained events from (b)(6) 2025 through (b)(6) 2025.No notable events or alarms were captured, and the pump appeared to function as intended for the duration of the file.Multiple attempts were made to obtain additional information regarding the reported events; however, no additional information was provided by the account.The patient remains ongoing on heartmate ii left ventricular assist system (lvas), serial number (b)(6), with no further related events reported.The relevant sections of the device history records for (b)(6) were reviewed and showed no deviations from manufacturing or quality assurance specifications.The heartmate ii lvas ifu and the heartmate ii patient handbook are currently available.The current revisions of the instructions for use (ifu) and patient handbook can also be found on the electronic ifu (eifu) page of the abbott website.Section 6 of the ifu, ¿patient care and management¿ discusses damage due to wear and fatigue of the driveline.This section also contains information on ¿caring for the driveline¿ (under ¿ongoing system assessment and care¿) and provides possible indications of driveline damage as well as how to respond to such events.This section also instructs to check the driveline daily for signs of damage, such as cuts, holes, or tears.Section 8 of the ifu, ¿equipment storage and care¿ also contains information on ¿care of the driveline,¿ and provides possible indications of driveline damage.Section 4 of the patient handbook, ¿living with the heartmate ii¿ contains information on caring for the driveline.Section 6 of the patient handbook, "caring for the equipment" discusses damage due to wear and fatigue of the driveline and outlines indications of driveline damage, as well as how to respond to such events.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE II®, LVAS IMPLANT KIT (WITH SEALED GRAFTS)
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key23163976
Report Number2916596-2025-06324
Device Sequence Number18549316
Product Code DSQ
UDI-Device Identifier00813024011170
UDI-Public(01)00813024011170(17)151031
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/31/2015
Device Model Number104911
Device Catalogue Number104911
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2025
Supplement Date Received by Manufacturer10/10/2025
Initial Report FDA Received Date09/28/2025
Supplement Report FDA Received Date10/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/01/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age79 YR
Patient SexMale
Patient Weight79 KG